Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 34, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Oct 21, 2019, 5:52 AM CDT for Mississippi County, Poinsett County, Arkansas. It was in force for 12 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 5:52 AM CDT (10:52 UTC)
- Expired
- Oct 21, 2019, 6:04 AM CDT
- In force
- 12 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 32 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 5:52 AM CDT | TSTM WND DMG | Tyronza, AR | AN 18 WHEELER SEMI TRUCK BLOWN OVER IN TYRONZA. |
| Oct 21, 5:52 AM CDT | TSTM WND DMG | Tyronza, AR | GAS STATION DESTROYED IN TYRONZA. POSSIBLE TORNADO. |
| Oct 21, 5:52 AM CDT | TSTM WND DMG | Tyronza, AR | NUMEROUS TREES DOWN...POWER LINES DOWN AND SOME HOUSES AND BUSINESSES BLOWN AWAY. ALL ROADS IN TOWN CLOSED. POSSIBLE TORNADO. |
| Oct 21, 5:52 AM CDT | TSTM WND DMG | Tyronza, AR | *** 5 INJ *** NUMEROUS TREES DOWN...POWER LINES DOWN AND SOME HOUSES AND BUSINESSES BLOWN AWAY ON MAIN STREET AND HIGHWAY 118. HIGHWAY 118 BLOCKED AT MILE MARKER 6. ALL ROADS IN TOWN CLOSED. POSSIBLE TORNADO. 2 OF THE 5 INJURIES WERE FROM COLLAPSE OF VALERO GA |
| Oct 21, 5:52 AM CDT | TSTM WND DMG | Tyronza, AR | *** 5 INJ *** NUMEROUS TREES DOWN...POWER LINES DOWN AND SOME HOUSES AND BUSINESSES BLOWN AWAY ON MAIN STREET AND HIGHWAY 118. HIGHWAY 118 BLOCKED AT MILE MARKER 6. ALL ROADS IN TOWN CLOSED. POSSIBLE TORNADO. 2 OF THE 5 INJURIES WERE FROM COLLAPSE OF VALERO GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 3:06 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
663
WFUS54 KMEG 211052
TORMEG
ARC093-111-211145-
/O.NEW.KMEG.TO.W.0034.191021T1052Z-191021T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
552 AM CDT Mon Oct 21 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
* Until 645 AM CDT.
* At 552 AM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Tyronza, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Wilson, Tyronza, Joiner, Dyess, Bassett, Marie, Whitton, Creamery
Package, Shawnee, Delpro, Evadale, Beasley, Golden Lake, Carson
Lake, Dub, Wardell, McClendons Corner, Chelford, Norden and
Bardstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3566 9003 3556 9001 3555 9004 3552 9005
3549 9005 3546 9038 3552 9039
TIME...MOT...LOC 1052Z 254DEG 30KT 3549 9035
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
484
WWUS54 KMEG 211104
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
604 AM CDT Mon Oct 21 2019
ARC093-111-211113-
/O.CAN.KMEG.TO.W.0034.000000T0000Z-191021T1145Z/
Poinsett AR-Mississippi AR-
604 AM CDT Mon Oct 21 2019
...THE TORNADO WARNING FOR SOUTHEASTERN POINSETT AND SOUTHWESTERN
MISSISSIPPI COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CDT for eastern
Arkansas...and western Tennessee.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southeastern Poinsett and Southwestern Mississippi counties until
630 AM CDT.
LAT...LON 3566 9003 3556 9001 3555 9004 3552 9005
3549 9005 3546 9038 3552 9039
TIME...MOT...LOC 1101Z 254DEG 30KT 3552 9024
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 21, 3:35 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 21, 3:35 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Memphis TN 335 AM CDT Mon Oct 21 2019 .DISCUSSION... Showers and thunderstorms ahead of an approaching cold front are beginning to push into the Mid-South at this time. Best instability is across Eastern Arkansas as higher dewpoints (lower 70s) are surging up the Mississippi Delta. Could see an uptick in storm strength as the convection pushes into this area. All models show the convection weakening as it moves east of the Mississippi River between 12-15Z. This afternoon, models are not showing much in the way of redevelopment across the area. Expect lingering showers with embedded thunderstorms occurring across areas of West Tennessee near the Tennessee River and Northeast Mississippi through the early evening hours. High pressure will settle over the Mid-South for the middle of the week. Expect dry conditions with seasonable temperatures. Models still have major differences in solutions for the end of the week into next weekend thus leading to low confidence in forecast. The ECMWF and Canadian continue to show an upper level low pressure system developing. Although, tonight's run shows the upper low developing further to the southwest near El Paso, Texas. As a result, the upper low would be a little later in timing on its arrival near the Mid-South thus instead of rain occurring during a Friday-Saturday time frame, it may be more of a Saturday-Sunday time frame. Meanwhile, the GFS continues to not show an upper low developing and swings a cold front through the area Thursday Night into Friday which would bring rain chances to the area. The model then shows high pressure settling over the region for the weekend which would bring dry conditions. For now, will continue with small POPS from Thursday Night through the weekend until there is some better model agreement. KRM && .AVIATION... /06z TAFs/ Dynamic conditions over the next 24-30 hours will bring showers and thunderstorms, LLWS, strong gradient winds and a wind shift to the Mid-South as a cold front moves across the area. LLWS may exceed 45kt around 07-09Z at JBR, MKL and MEM before the front moves through the area. A line of showers and thunderstorms associated with the front will start to move into JBR by 12-13Z, MEM by 11-14Z, MKL 13-15Z and TUP 14-17Z. Brief IFR or LIFR vsby due to heavy rain is likely along with gusty wind in association with thunderstorms. Wind gusts should start to taper off around 23Z Monday at JBR, MEM and MKL. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 21, 3:52 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 352 AM CDT Mon Oct 21 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-221200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 352 AM CDT Mon Oct 21 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe storms will occur across the Mid-South today. Damaging winds will be the main threat from the storms. Although, can't rule out an isolated tornado occurring this morning. In addition, locally heavy rainfall could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, Oct 21, 3:48 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
348 AM CDT Mon Oct 21 2019
ARZ009-018-210930-
Greene AR-Clay AR-
348 AM CDT Mon Oct 21 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...
Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
At 348 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from near Pocahontas to Fontaine.
Movement was northeast at 60 mph.
People in Greene and Clay Counties should monitor this storm closely.
LAT...LON 3650 9029 3608 9032 3600 9037 3596 9061
3597 9085 3598 9084 3599 9086 3608 9082
3611 9077 3615 9075 3616 9081 3629 9081
3630 9079 3628 9078 3628 9075 3641 9075
3643 9078 3649 9077 3650 9078
TIME...MOT...LOC 0848Z 243DEG 51KT 3627 9103 3603 9082Special weather statement, Oct 21, 5:01 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
501 AM CDT Mon Oct 21 2019
ARZ009-MOZ113-115-TNZ001-019-211030-
Clay AR-Pemiscot MO-Dunklin MO-Lake TN-Dyer TN-
501 AM CDT Mon Oct 21 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Southwestern Lake County in western Tennessee...
Northwestern Dyer County in western Tennessee...
At 500 AM CDT...a line of strong thunderstorms producing winds in
excess of 30 mph was located along a line extending from near
Holcomb to near Gosnell. Movement was east at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Clay...Pemiscot...southeastern Dunklin...
southwestern Lake and northwestern Dyer Counties should monitor this
storm closely.
LAT...LON 3640 8997 3639 8997 3639 8975 3643 8973
3640 8967 3641 8960 3601 8952 3600 9004
3636 9022 3645 8996
TIME...MOT...LOC 1000Z 263DEG 42KT 3633 9004 3602 8993Local storm report, Oct 21, 5:42 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG MONETTE 35.89N 90.34W
10/21/2019 CRAIGHEAD AR PUBLIC
TREE DOWN IN MONETTE.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:41 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Lee, Poinsett and 1 more | 49 min |
| Oct 21, 3:48 AM CDT | Special Weather Statement | MEG | Clay, Greene | 42 min |
| Oct 21, 4:26 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 49 min |
| Oct 21, 5:05 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Poinsett, St. Francis | 40 min |
| Oct 21, 5:11 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 49 min |
| Oct 21, 5:44 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 46 min |
| Oct 21, 5:56 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 49 min |
| Oct 21, 6:13 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 47 min |
| Oct 21, 6:20 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 40 min |
| Oct 21, 6:26 AM CDT | Tornado Warning | MEG | Crittenden | 34 min |
| Oct 21, 6:26 AM CDT | Tornado Warning | MEG | Mississippi | 25 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.